Thunderstorm Wind, Montgomery
- When
- June 28, 8:35 PM CST
- Where
- Montgomery County, Wellsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.083, -91.583
Several power lines were blown down in Wellsville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 28, 5:13 PM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 613 PM CDT WED JUN 28 2006 .DISCUSSION... WK CDFNT IS PROGRESSING THRU THE NRN PART OF THE CWA ATTM AND EXTDD FROM CNTRL IL TO JUST SOUTH OF PITTSFIELD TO NEAR KMCI. THERE IS A BAND OF ENHANCED CU ALONG THE FRONT IN IL WITH SCT TSRA FM ERN IL INTO THE OH VLY. WHILE THE AIR MASS IS MODERATELY UNSTABLE WITH CAPES OF 1000-1500 J/KG THERE REMAINS A WK CAP...AT LEAST ENUF OF ONE TO INHIBIT DP CONVECTION GIVEN THE WK CONVERGENCE ALG THE FRONT. GIVEN THE CU FIELD OVER ERN MO INTO IL AND WITH THE FRONT STILL PROGRESSING SWD...LOW POPS ARE STILL IN ORDER ALONG AND AHD OF THE FRONT THIS EVENING. IF ANYTHING DEVELOPS I AM EXPECTING THE COVERAGE WILL BE LOW...ISOLD TO WDLY SCT. THE THREAT OF CONVECTION ALONG THE FRONT SHUD DIMINISH BY MID-EVENING AS THE INSTABILITY WANES AFTER SUNSET. THE FRONT THEM BCMS STNRY OVERNIGHT FM SRN IL THRU THE ERN OZARKS INTO NW MO. THE MODELS HINT AT THE POTENTIAL FOR SOME WK WAA REGIME/LLJ GENERATED PCPN IN A NW-SE BAND THRU CNTRL MO DURING THE LATE NGT HRS BUT THE SIGNALS ARE PRETTY WK AND NOT WORTHY OF MORE THAN SLGT CHANCE POPS ATTM. I THINK THURS WILL BE LARGELY VOID OF MUCH PCPN. THERE ARE CHANCES BUT LOW. THE FIRST CHANCE WOULD BE THE EARLY MORNING HOURS WITH ANY OF THE RESIDUAL WAA STUFF FROM LATE TNGT...THEN THERE WOULD ALSO BE A THREAT OF SOME ISOLD TSRA DEVELOPING DURING PK HEATING IN THE VICINITY OF THE STALLED/QSTNRY FRONT DRAPPED FN NW MO THRU SE MO INTO WRN KY. IT NOW APPEARS THERE WILL BE A MUCH BETTER THREAT OF SOME ORGANIZED CONVECTION ON THURSDAY NIGHT. ALL OF THE MODELS ARE PRETTY EMPHATIC SHOWING A BLOW-UP OF ELEVATED NOCTURNAL THUNDERSTORMS DURING THE MID-LATE EVENING ON THE COOL SIDE OF THE STALLED FRONT IN ASSOCN WITH STG WAA/LIFT ASSOCD WITH A STRENGTHENING WLY LLJ. THE MODEL DIFFERENCES WITH THIS SCENARIO ARE THE EXACT LOCATION OF THE NW-SE ORIENTED ZONE. THE WRF-NAM IS BASICALLY CENTERED NEAR THE MS RVR...WHILE THE GFS IS FURTHER EAST INTO IL...WHILE THE NCEP MANUAL PROGS ARE FURTHER WEST INTO MO. I HAVE CHOSEN TO ALIGN THE FORECAST CLOSE TO THE WRF-NAM. THERE WILL BE SOME ONGOING RESIDUAL CONVECTION PROBABLY ALONG AND EAST OF THE MS RVR ON FRIDAY MORNING THAT WILL SLIDE EAST AND WKN AS THE MORNING PROGRESSES. THIS CONVECTION WILL CAUSE SOME DELAY IN THE EWD MOVEMENT OF THE WRMFNT BUT IT SHUD MAKE IT EAST OF THE MS RVR BY LATE AFTERNOON. SEAONABLY HOT AIR SHOULD RETURN WITH A VENGENCE LOOKING AT CONDS ACRS THE PLAINS TDA AND THE PROGGED H85 TEMPS AOA 20 DEGC. PERHAPS THE HOTTEST DAY SO FAR THIS SUMMER IS ON THE HORIZON FOR SAT. THE GUID IS SHOWING DP SW TO WLY LOWER TROP FLOW...AND A PRONOUNCED THERMAL RDG WITH WRF-NAM H85 TMPS AOA +22 DEGC. LOOKING AT THE EXTENDED PERIOD...THE MODELS HAVE BASICALLY REVERSED COURSE SINCE 24H AGO. THE SLOWER ECMWF/DGEX YDA IS NOW THE FAST MODEL TDA WITH THE GFS NOW SLOWER WITH PROGRESSION OF THE NEXT E/W FRONT FROM LATE WEEKEND INTO EARLY NEXT WEEK. WE HAVE LARGELY FOLLOWED THE NCEP MANUAL GUIDANCE WHICH IS CLOSE TO THE PREVIOUS FCST AND OFFERS THE GREATEST CONTINUITY. THE QUESTION AT THIS POINT IS WILL THE FRONT AND PCPN THREAT BE SOUTH OF THE CWFA BY THE EVENING OF THE 4TH...ATTM IT APPEARS THAT THE GREATEST RISK WILL BE. GLASS && .AVIATION... FOR THE 00Z TAFS...WK CDFNT EXTDS FM NR MCI E-SE THRU STL ATTM. THE ERN PTN OF THIS FNT SHOULD DROP FURTHER SWD TGT AS THE SFC RDG OVR THE NRN PLAINS MOVS E-SEWD THRU THE GRT LKS REGION. THIS FNT SHOULD EXTD FM W CNTRL MO SE THRU SRN IL BY 12Z THU. ISOLATED CONVECTION HAS DVLPD S OF THIS FNT ACRS THE SRN PTN OF THE CWA. WHILE ISOLATED SHRA OR TSRA MAY DVLP NR THIS FNT IN COU...STL OR SUS THE RISK APRS TOO LOW TO INCLUDE ANY MENTION OF SHRA/TSRA IN THE TAF FCST FOR TGT. WILL JUST INCLUDE SCT WAA MID LVL CLOUDS IN THE TAFS TGT. SCT DIURNAL CUMULUS CLOUDS SHOULD DVLP AGAIN BY LATE THU MRNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT WED JUN 28 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 400 PM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AREAWIDE. SOME STORMS MAY APPROACH SEVERE LIMITS EARLY THIS EVENING IN SOUTHERN ILLINOIS... CONTAINING HAIL APPROACHING DIME SIZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE AREAWIDE UNTIL FRIDAY MORNING AS THE FRONT LINGERS IN OUR REGION. SOME OF THE STORMS COULD BE SEVERE ON THURSDAY NIGHT...WITH LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT THROUGH INDEPENDENCE DAY AS ANOTHER COLD FRONT SLOWLY PUSHES THROUGH OUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
The St Louis radar (KLSX), 89 km away, was scanning. The volume nearest the first event began at 02:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several power lines were blown down in Wellsville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515124.